Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 16, NWS Morristown, TN

May 8, 2009Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this tornado warning at May 8, 2009, 5:15 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 5:15 PM EDT (21:15 UTC)
Expired
May 8, 2009, 6:15 PM EDT
In force
60 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 101 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 5:58 PM EDTTORNADO5 Se Huntsville, TNSEVERAL HOMES DESTROYED IN THE FAIRVIEW COMMUNITY. ZERO INJURIES. REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:44 PM EDTSevere Thunderstorm WatchSPC6 hr
May 8, 4:42 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMRX 082115
TORMRX
TNC129-151-082215-
/O.NEW.KMRX.TO.W.0016.090508T2115Z-090508T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHERN MORGAN COUNTY IN EAST TENNESSEE...
  SCOTT COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF ONEIDA...

* UNTIL 615 PM EDT

* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 24 MILES WEST OF
  ONEIDA...OR NEAR JAMESTOWN...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  HUNTSVILLE AND ONEIDA BY 550 PM EDT...

THIS IS AN EXTREMELY DANGEROUS STORM TAKE COVER IMMEDIATELY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE OUTFLOW WINDS IN EXCESS OF 50 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR 
EAST TENNESSEE.

&&

LAT...LON 3654 8431 3651 8431 3650 8433 3646 8435
      3641 8434 3640 8432 3628 8433 3629 8480
      3633 8478 3640 8467 3645 8470 3655 8474
TIME...MOT...LOC 2113Z 272DEG 34KT 3643 8494

$$

DMG
2 follow-up statements
000 
WWUS54 KMRX 082140
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
540 PM EDT FRI MAY 8 2009

TNC129-151-082215-
/O.CON.KMRX.TO.W.0016.000000T0000Z-090508T2215Z/
MORGAN TN-SCOTT TN-
540 PM EDT FRI MAY 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SCOTT AND
EXTREME NORTHERN MORGAN COUNTIES...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM HAS 
A HISTORY OF PRODUCING A TORNADO.  THE FIRE DEPARTMENT NEAR 
JAMESTOWN...TN REPORTED A TORNADO AT APPROXIMATELY 5:20 PM EDT.  AS 
OF 533 PM EDT...THIS TORNADO WAS LOCATED 5 MILES NORTH OF RUGBY...OR 
12 MILES SOUTHWEST OF ONEIDA...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES NORTH OF ELGIN BY 540 PM EDT...
  HUNTSVILLE...6 MILES SOUTH OF ONEIDA AND 8 MILES NORTH OF SLICK
  ROCK BY 550 PM EDT...
  NORMA AND 9 MILES NORTH OF SMOKEY JUNCTION BY 600 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.

&&

LAT...LON 3654 8431 3651 8431 3650 8433 3646 8435
      3641 8434 3640 8432 3628 8433 3629 8480
      3633 8478 3640 8467 3645 8470 3655 8474
TIME...MOT...LOC 2135Z 272DEG 34KT 3642 8468

$$

MJB
000 
WWUS54 KMRX 082216
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
616 PM EDT FRI MAY 8 2009

TNC129-151-082225-
/O.EXP.KMRX.TO.W.0016.000000T0000Z-090508T2215Z/
MORGAN TN-SCOTT TN-
616 PM EDT FRI MAY 8 2009

...THE TORNADO WARNING FOR SCOTT AND EXTREME NORTHERN MORGAN COUNTIES
HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.

LAT...LON 3654 8431 3651 8431 3650 8433 3646 8435
      3641 8434 3640 8432 3628 8433 3629 8480
      3633 8478 3640 8467 3645 8470 3655 8474
TIME...MOT...LOC 2140Z 272DEG 34KT 3642 8462

$$

MJB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 2:27 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 8, 2:27 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT FRI MAY 8 2009

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A LOW PRESSURE SYSTEM STRENGTHENING OVER THE MID MS
RIVER VALLEY...WITH A WELL-DEFINED MCS OVER THE WESTERN TN RIVER
VALLEY MOVING EASTWARD. MODELS INDICATE THAT A MODERATELY UNSTABLE
AIR MASS WILL DEVELOP ACROSS THE TN RIVER VALLEY THIS AFTERNOON...
WHICH IS SUPPORTED BY THE SPECIAL BNA SOUNDING TAKEN AT 18Z. THUS...
EXPECT THIS MCS TO CONTINUE MOVING INTO THE FORECAST AREA LATER THIS
AFTERNOON AND EVENING...BRINGING THE POTENTIAL FOR WIDESPREAD
DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. FORECAST
HELICITY VALUES ALSO SUPPORT THE POSSIBILITY OF AN ISOLATED TORNADO
OR TWO. THIS LOW PRESSURE SYSTEM IS PROGGED TO MOVE NORTHEAST ACROSS
THE OHIO RIVER VALLEY TONIGHT...BUT ITS TRAILING COLD FRONT SHOULD
ONLY SLOWLY MOVE INTO THE FORECAST AREA AND LINGER THROUGH SATURDAY
NIGHT. BY SUNDAY...ANOTHER LOW PRESSURE AREA IS PROGGED TO DEVELOP
ALONG THE FRONTAL BOUNDARY OVER THE DEEP SOUTH...RESULTING IN SOME
LINGERING CONVECTION ON SUNDAY. WHILE IT APPEARS TO BE A WET WEEKEND
FOR ALREADY SATURATED GROUNDS ACROSS THE FORECAST AREA...WILL NOT
ISSUE A FLOOD WATCH AT THIS TIME SINCE HEAVY RAINFALL AMOUNTS MAY
NOT BE ORGANIZED ENOUGH FOR A WATCH...ALTHOUGH THIS POSSIBILITY WILL
NEED TO BE EVALUATED BY LATER SHIFTS AS CONVECTIVE TRENDS BECOME
MORE APPARENT. AS FOR TEMPS...GUIDANCE VALUES ARE IN GOOD AGREEMENT
THROUGH THE PERIOD AND LOOK REASONABLE.

.LONG TERM (MONDAY THROUGH FRIDAY)...SCATTERED SHOWERS WILL BE
EXITING THE CWA TO OUR SOUTH DURING THE DAY MONDAY AS A FRONT
CONTINUES TO PUSH SOUTH OF THE AREA.  HIGH PRESSURE BUILDS IN FOR A
DRYING TREND TUESDAY AND WEDNESDAY.  CONFIDENCE LOW ON DETAILS...BUT
THE NEXT WEATHER SYSTEM SHOULD REACH INTO THE AREA THURSDAY INTO
FRIDAY.  STAYED NEAR GUIDANCE FOR TEMPS THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  64  78  59  72  53 /  70  60  50  50  50
KNOXVILLE AIRPORT, TN    63  77  58  71  51 /  70  60  40  50  50
OAK RIDGE, TN            63  77  58  71  52 /  70  60  40  50  50
TRI CITIES AIRPORT, TN   62  75  57  69  49 /  70  60  40  40  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, May 8, 9:35 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
935 AM EDT (835 CDT) FRI MAY 8 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-091000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
935 AM EDT (835 CDT) FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS THE TENNESSEE RIVER VALLEY THIS AFTERNOON. WITH THIS NEXT
SYSTEM...THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN
ISOLATED TORNADO OR TWO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES WILL
CREATE A GOOD CHANCE OF MORE SHOWERS AND THUNDERSTORMS THROUGH
SUNDAY. NO WIDESPREAD HAZARDOUS WEATHER IS ANTICIPATED...BUT A FEW
STRONG TO MARGINALLY SEVERE THUNDERSTORMS COULD DEVELOP JUST ABOUT
ANY AFTERNOON OR EVENING THROUGH SUNDAY.

SATURATED GROUNDS FROM SEVERAL WET DAYS COULD CAUSE TREES TO FALL
MORE EASILY THAN NORMAL. ANY ADDITIONAL SIGNIFICANT RAINFALL MAY
CAUSE RIVERS AND STREAMS TO RISE TO NEAR OR ABOVE ABOVE FLOOD
STAGE...AND LEAD TO FLASH FLOODING AND POSSIBLE MUD SLIDES. REMAIN
ALERT FOR THIS POTENTIALLY DANGEROUS WEATHER...ESPECIALLY IF YOU
LIVE NEAR AREA CREEKS AND STREAMS...AND ANY OTHER FLOOD PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE
NEEDED AT TIMES THROUGH SUNDAY.

DMG

In the hours before

Local storm report, May 8, 11:36 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1136 AM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     LA FOLLETTE             36.37N 84.13W
05/08/2009                   CAMPBELL           TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY HWY DEPT.

0810 AM     FLASH FLOOD      7 N LA FOLLETTE         36.47N 84.13W
05/08/2009                   CAMPBELL           TN   DEPT OF HIGHWAYS

            MUDSLIDE WITH TREES DOWN, DUE TO FLASH FLOODING ON ROCK
            CREEK LANE. REPORTED BY HWY DEPT.

0954 AM     TSTM WND DMG     MADISONVILLE            35.52N 84.36W
05/08/2009                   MONROE             TN   LAW ENFORCEMENT

            FEW TREES AND POWER LINES DOWN BETWEEN MADISONVILLE AND
            TELLICO PLAINS.

1040 AM     TSTM WND DMG     3 NW HAYESVILLE         35.08N 83.86W
05/08/2009                   CLAY               NC   DEPT OF HIGHWAYS

            TREE DOWN ON FIRES CREEK RD. REPORTED BY HWY DEPT.

&&

MEP
Local storm report, May 8, 11:38 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1138 AM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             HUNTSVILLE              36.41N 84.49W
05/08/2009  E0.75 INCH       SCOTT              TN   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED.

0715 AM     TSTM WND DMG     LA FOLLETTE             36.37N 84.13W
05/08/2009                   CAMPBELL           TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY HWY DEPT.

0743 AM     FLASH FLOOD      2 SE ELGIN              36.31N 84.58W
05/08/2009                   SCOTT              TN   AMATEUR RADIO

            SEVERAL INCHES OF WATER COVERING WOLF CREEK ROAD.

0743 AM     FLASH FLOOD      5 N HUNTSVILLE          36.49N 84.49W
05/08/2009                   SCOTT              TN   DEPT OF HIGHWAYS

            SEVERAL INCHES OF WATER COVERING BUFFALO ROAD.

0810 AM     FLASH FLOOD      7 N LA FOLLETTE         36.47N 84.13W
05/08/2009                   CAMPBELL           TN   DEPT OF HIGHWAYS

            MUDSLIDE WITH TREES DOWN, DUE TO FLASH FLOODING ON ROCK
            CREEK LANE. REPORTED BY HWY DEPT.

0815 AM     TSTM WND DMG     2 NE NORRIS             36.23N 84.04W
05/08/2009                   ANDERSON           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED BY THUNDERSTORM WINDS.

0815 AM     TSTM WND DMG     3 SW MAYNARDVILLE       36.22N 83.84W
05/08/2009                   UNION              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED BY THUNDERSTORM WINDS.

0818 AM     HAIL             ALPHA                   36.18N 83.38W
05/08/2009  E0.75 INCH       HAMBLEN            TN   AMATEUR RADIO

            PENNY SIZE HAIL AT NATIONAL WEATHER SERVICE.

0840 AM     TSTM WND DMG     2 SW KNOXVILLE          35.95N 83.97W
05/08/2009                   KNOX               TN   LAW ENFORCEMENT

            A FEW TREES DOWNED BY THUNDERSTORM WINDS.

0841 AM     TSTM WND DMG     2 SW MAYNARDVILLE       36.23N 83.83W
05/08/2009                   UNION              TN   LAW ENFORCEMENT

            A TREE DOWNED BY THUNDERSTORM WINDS ALONG HIGHWAY 61
            WEST.

0930 AM     TSTM WND DMG     BENTON                  35.18N 84.65W
05/08/2009                   POLK               TN   UTILITY COMPANY

            FEW POWER LINES DOWN ON MOUNTAIN VIEW ROAD. REPORTED BY
            THE ELECTRIC COMPANY.

0954 AM     TSTM WND DMG     MADISONVILLE            35.52N 84.36W
05/08/2009                   MONROE             TN   LAW ENFORCEMENT

            FEW TREES AND POWER LINES DOWN BETWEEN MADISONVILLE AND
            TELLICO PLAINS.

1040 AM     TSTM WND DMG     3 NW HAYESVILLE         35.08N 83.86W
05/08/2009                   CLAY               NC   DEPT OF HIGHWAYS

            TREE DOWN ON FIRES CREEK RD. REPORTED BY HWY DEPT.

&&

MEP
Special weather statement, May 8, 4:22 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT FRI MAY 8 2009

TNZ068-084>087-100-101-082115-
BRADLEY-LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-SOUTHEAST MONROE-WEST
POLK-
422 PM EDT FRI MAY 8 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING BRADLEY...
LOUDON...MCMINN...MEIGS...MONROE AND NORTHERN POLK COUNTIES...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHARLESTON...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:21 AM EDTSevere Thunderstorm WarningMRXCampbell, Scott24 min
May 8, 6:43 AM EDTSevere Thunderstorm WarningMRXCampbell, Scott47 min
May 8, 7:30 AM EDTFlash Flood WarningMRXCampbell, Morgan, Scott60 min
May 8, 8:07 AM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Grainger, Hamblen, Jefferson, Knox and 1 more53 min
May 8, 8:24 AM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Roane, Sevier51 min
May 8, 9:10 AM EDTSevere Thunderstorm WarningMRXBlount, Bradley, Hamilton, Loudon, McMinn, Monroe and 2 more50 min
May 8, 4:20 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott55 min
May 8, 4:37 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe53 min
May 8, 4:46 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, McMinn, Monroe59 min
May 8, 4:58 PM EDTTornado WarningMRXBlount, McMinn, Monroe62 min
May 8, 5:51 PM EDTTornado WarningMRXCampbell, Claiborne, Union54 min
May 8, 6:38 PM EDTTornado WarningMRXCampbell, Claiborne, Grainger, Union52 min
May 8, 7:26 PM EDTTornado WarningMRXClaiborne, Grainger, Greene, Hamblen, Hancock, Hawkins64 min

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.